Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Nov 7, 2021, 3:35 AM PST for Trinity County, California. It took effect at Nov 8, 2021, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2021, 3:35 AM PST (11:35 UTC)
- In effect from
- Nov 8, 2021, 10:00 AM PST
- Expired
- Nov 8, 2021, 3:10 AM PST
- In force
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS46 KEKA 071135 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 335 AM PST Sun Nov 7 2021 CAZ107-071945- /O.UPG.KEKA.WS.A.0005.211108T1800Z-211109T1500Z/ /O.NEW.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/ Northern Trinity- 335 AM PST Sun Nov 7 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is expected with locally higher amounts in the Trinity Alps. * WHERE...Northern Trinity County above 3000 feet. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain Summit and Hwy 299 at Buckhorn Summit. * ADDITIONAL DETAILS...Accumulation around an inch of snow is possible as low as 2500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$ CAZ108-071945- /O.NEW.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/ Southern Trinity- 335 AM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY ABOVE 3000 FEET... * WHAT...1 to 3 inches of snow expected above 3000 feet. * WHERE...Southern Trinity County above 3000 feet. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Light snow accumulation along highway 36 and highway 3 * ADDITIONAL DETAILS....Accumulation around an inch of snow is possible as low as 2500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
3 follow-up statements
847 WWUS46 KEKA 072313 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 313 PM PST Sun Nov 7 2021 CAZ107-080715- /O.CON.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/ Northern Trinity- 313 PM PST Sun Nov 7 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is expected with locally higher amounts in the Trinity Alps. * WHERE...Northern Trinity County above 3000 feet. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain Summit and Hwy 299 at Buckhorn Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$ CAZ108-080715- /O.CON.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/ Southern Trinity- 313 PM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY ABOVE 3000 FEET... * WHAT...1 to 3 inches of snow expected above 3000 feet. * WHERE...Southern Trinity County above 3000 feet. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Light snow accumulation along highway 36 and highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
392 WWUS46 KEKA 080712 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1112 PM PST Sun Nov 7 2021 CAZ107-081515- /O.CON.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/ Northern Trinity- 1112 PM PST Sun Nov 7 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is expected with locally higher amounts in the Trinity Alps. * WHERE...Northern Trinity County above 3000 feet. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain Summit and Hwy 299 at Buckhorn Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$ CAZ108-081515- /O.CON.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/ Southern Trinity- 1112 PM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY ABOVE 3000 FEET... * WHAT...1 to 3 inches of snow expected above 3000 feet. * WHERE...Southern Trinity County above 3000 feet. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Light snow accumulation along highway 36 and highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
697 WWUS46 KEKA 081110 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 310 AM PST Mon Nov 8 2021 CAZ108-081215- /O.CAN.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/ Southern Trinity- 310 AM PST Mon Nov 8 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is now expected to be restricted to higher elevations. Brief periods of non accumulating snow are still possible along Highways 3 and 36. $$ CAZ107-081915- /O.EXT.KEKA.WS.W.0005.211108T2300Z-211109T1500Z/ Northern Trinity- 310 AM PST Mon Nov 8 2021 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST TUESDAY ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is expected with locally higher amounts in the Trinity Alps. * WHERE...Northern Trinity County above 3000 feet. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain Summit and Hwy 299 at Buckhorn Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 6, 3:15 PM PDT, 13 hours 20 minutes earlier.
Area forecast discussion, Nov 6, 3:15 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
315 PM PDT Sat Nov 6 2021
.SYNOPSIS...Occasional rain showers will continue through tonight,
mainly north of Cape Mendocino. Cooler, drier weather is expected
late Sunday and Monday before another front moves in later
Monday. Strong winds, widespread rain, and high elevation snow are
all expected with this second front.
&&
.DISCUSSION...Isolated to scattered showers have been drifting in
from the west today, with a couple lone lightning strikes detected
over the ocean. Sunday will turn partly cloudy or sunny for most of
the CWA, with the exception of Del Norte where some light shower
chances will remain.
On Monday, a strong area of low pressure will approach supported by
a strong Pacific jet. Wind impacts with this system are standing out
at this time, with models still supporting 925mb winds exceeding 70
mph. Most of this should hold over the waters, with uncertainty
remaining how how far eastward the southerly jet will push. Wind
Advisory criteria is on track to be met for ridges and coastal
regions, with current model support for coastal winds to gust from
45 mph to over 50 mph. Coastal ridges may graze or just exceed 60
mph in gusts late Monday afternoon and evening. There will be a
moderately strengthen 'atmospheric river' water vapor plume with
this system, but it appears to be focused more south of the CWA.
There may be some instability ahead of this system, but for now it
looks to push south and stay mostly over the waters for thunderstorm
chances.
Rain is currently expected behind the front with around 1 to 2
inches to fall throughout the area with higher amounts at higher
elevations. Amounts will be much lower around Humboldt Bay thanks to
downsloping winds off the King Range. Moderate snow will fall in the
higher elevations of Trinity county. Bumped up snow some based on
the latest NAM guidance which better resolves the snow-level
lowering dynamics form the upsloping winds that will develop. Scott
Summit could see 8 to 10 inches and Buckhorn Summit could see 4 to 6
inches. Lower elevations down to 2000 feet including Weaverville
could see around an inch of snow early in the event, but this will
likely be replaced by rain as snow levels rise behind the front.
These amounts have lead to the issuance of a winter storm watch.
Model spread is currently large regarding exact snow fall amounts,
so high resolution models will need to be watched closely as they
become available.
&&
.AVIATION...SHRA continues moving across the Northwest California
this afternoon and this is expected to tapper off tonight.
Meanwhile, SCT-BKN low to mid-level clouds continues streaming
across the area. MVFR to VFR conditions is expected to persist at
all terminals through the TAF period. Light SSW winds from 5 to 10
kts across the coastal terminals, while relative light and variable
winds persist at UKI. Sly conditions will gradually clearing late
tonight into Sunday. Some low ceilings and fog will likely develop
at UKI by early Sunday morning.
&&
.MARINE...Showers continues moving across the waters through
this evening. A moderate mid-period northwesterly swell building
into the waters this afternoon will peak up to around 10 feet by
evening. This swell combined with the decay westerly short-period
swell will generate a wave height from 10 to 13 feet by late
afternoon and evening. A Small Craft Advisory is in place to
highlight this through tonight. The mid-period northwesterly swell is
expected to slowly subside through Tuesday. Southerly winds will
continue to diminish in the northern waters through Sunday morning,
followed by gentle to moderate southerlies. Meanwhile relative light
winds remains south of Cape Mendocino.
Early next week a very strong low pressure will bring a gale force
sustained southerly winds up to 40 kts across the waters, with storm
force gusts possible in the northern waters by Monday evening. A
Gale Watch is in place to highlighting the strong winds. The
potential for storm force winds is certainly there, but confidence
is much lower for that. A larger waves are expected with this as
well, but again confidence is low on how large due to the large
model uncertainty.
Mid to late week winds are generally expected to be fairly light.
Another mid period northwest swell is expected to move in Wednesday
night, but current models just have it around 9 feet at 12 seconds.
MKK/ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 2 AM to 8 AM PST Sunday for CAZ106-110-
111-114.
Freeze Watch from late Sunday night through Monday morning
for CAZ106-110-111-114.
Winter Storm Watch from Monday morning through Tuesday
morning for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Monday afternoon through late Monday night
for PZZ450-455-470-475.
Small Craft Advisory until 1 AM PST Sunday for PZZ450-470-
475.
Small Craft Advisory from 6 PM PDT this evening to 1 AM PST
Sunday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 7, 3:21 AM PST, 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 321 AM PST Sun Nov 7 2021 CAZ112-113-115-081130- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 321 AM PST Sun Nov 7 2021 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-114-081130- Northeastern Mendocino Interior-Northern Lake- 321 AM PST Sun Nov 7 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>105-109-081130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- 321 AM PST Sun Nov 7 2021 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong southerly winds expected Monday evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-081130- Southern Humboldt Interior-Northwestern Mendocino Interior- 321 AM PST Sun Nov 7 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong southerly winds expected Monday evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-081130- Northern Trinity- 321 AM PST Sun Nov 7 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rapid snowfall expected at elevations above 3000ft. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-081130- Southern Trinity- 321 AM PST Sun Nov 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Light snowfall expected Monday afternoon followed by rain. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:09 AM PST | Gale Warning | EKA | 50 hr | |
| Nov 7, 3:09 AM PST | Storm Warning | EKA | 47 hr | |
| Nov 7, 3:35 AM PST | Winter Storm Warning | EKA | 51 hr | |
| Nov 7, 3:41 AM PST | Frost Advisory | EKA | Humboldt, Lake, Mendocino | 28 hr |
| Nov 7, 3:41 AM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino | 42 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.